Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 2
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Sanderson, S.R. Austin, J.M. Liang, Z. Pintgen, F. Shepherd, J.E. and Hornung, H.G. 2010. Reactant jetting in unstable detonation. Progress in Aerospace Sciences, Vol. 46, Issue. 2-3, p. 116.

    Sanderson, S Austin, J Liang, Zhe Pintgen, F Shepherd, J and Hornung, Hans 2009. 39th AIAA Fluid Dynamics Conference.

  • Journal of Fluid Mechanics, Volume 506
  • May 2004, pp. 187-205

Gasdynamic wave interaction in two spatial dimensions

  • S. R. SANDERSON (a1) (a2)
  • DOI:
  • Published online: 01 April 2004

We examine the interaction of shock waves by studying solutions of the two-dimensional Euler equations about a point. The problem is reduced to linear form by considering local solutions that are constant along each ray and thereby exhibit no length scale at the intersection point. Closed-form solutions are obtained in a unified manner for standard gasdynamics problems including oblique shock waves, Prandtl–Meyer flow and Mach reflection. These canonical gas dynamical problems are shown to reduce to a series of geometrical transformations involving anisotropic coordinate stretching and rotation operations. An entropy condition and a requirement for geometric regularity of the intersection of the incident waves are used to eliminate spurious solutions. Consideration of the downstream boundary conditions leads to a formal determination of the allowable downstream matching criteria. By retaining the time-dependent terms, an approach is suggested for future investigation of the open problem of the stability of shock wave interactions.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of Fluid Mechanics
  • ISSN: 0022-1120
  • EISSN: 1469-7645
  • URL: /core/journals/journal-of-fluid-mechanics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *